MAUDE Adverse Event Report: TELEFLEX MEDICAL ET TUBE,CF,8.5; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL ET TUBE,CF,8.5; TUBE, TRACHEAL (W/WO CONNECTOR
Catalog Number 5-10117
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: patient was intubated with the 8.5 oral endotracheal tube.When the bronch was started and the scope was to pass through the ett to the lungs, the ett was kinked so badly the scope would not pass.Tried to use a bougie to switch out tubes, but bougie would not pass kinked spot.Had to reintubate patient with another ett from another manufacturer to finish procedure.The reported defect was detected during use on patient.The patient condition was reported as "fine" post-procedure.Medical intervention reported states: ett was removed and patient was reintubated.
 
Additional Manufacturer Narrative
(b)(4).The reported complaint of "tube deformed" could not be confirmed based upon the samples received.The customer returned five units 5-10117 et tube, cf,8.5 for investigation.Four of the returned samples were representative samples that were in their original packaging.The other sample was returned without its original packaging.The returned et tubes were visually examined with and without magnification.Visual examination of the returned et tube revealed that the samples all appear typical.No visual kinks or other defects were observed with any of the returned devices.A device history record review was performed with no evidence to suggest a manufacturing related cause.Based on the returned samples, this complaint could not be confirmed.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
ET TUBE,CF,8.5
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18902062
Report Number3003898360-2024-00243
Device Sequence Number7838939
Product Code BTR
UDI-Device Identifier04026704396832
UDI-Public04026704396832
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2026
Device Catalogue Number5-10117
Device Lot Number73K2100181
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer03/19/2024
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown